Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 95, NWS Lincoln, IL

June 8, 1999Menard County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 1999, 4:19 PM CDT for Menard County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 1999, 4:19 PM CDT (21:19 UTC)
Expired
Jun 8, 1999, 5:00 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Menard County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1999-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1999-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 082118
SVRSPI
ILC129-082200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT TUE JUN 8 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENARD COUNTY IN CENTRAL ILLINOIS

* UNTIL 500 PM CDT

* AT 415 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
  MILES WEST OF PETERSBURG... MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PETERSBURG
  ATTERBERRY
  GREENVIEW

DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

HUETTL/PLAHMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 8, 2:00 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT TUE JUN 8 1999

VORT MAX OVR ERN KS THIS MORNING PICKED UP BY ALL MDLS BUT NGM PUSHES IT
OUT TO FAST INTO IA. ETA AND AVN HAVE BETTER HANDLE ON VORT MOVEMENT AND
INTENSITY. BASED ON WV LOOP VORT MAX ACTUALLY IN NWRN MO SO MDLS HAVE
SLIGHTLY WEST OF TRUE POSITION.

MAX INSTABILITY AND LAPSE RATE IS WEST OF AREA OVER MO AND SRN
IA...HOWEVER VORT LOBE ROTATING NORTH THIS AFTN WILL CONTINUE TO HELP
DEVELOP STORMS ACRS WRN HALF OF IL. STORMS ALSO DEVELOPING OVER SRN
PORTION OF IL SO WILL RECOMMEND SCATTERED THUNDERSTORMS THIS EVENING
ACROSS THE AREA. MOST STORMS WILL DIMINISH AFTER SUNSET. THEN WARM AND
MUGGY CONDITIONS WILL CONTINUE OVERNIGHT.

TOMORROW WILL BE MORE OF THE SAME WEATHER AS TODAY. WEAK S/W MOVING NE
THRU FLOW...STEEP LAPSE RATES WITH PLENTY OF SUN AND 500 TEMPS AROUND
-10C...CAPE INCREASING ABOVE 3000 AGAIN WITH LIS AROUND -6. SO WILL
CONTINUE 30 POPS OVER MOST OF AREA TOMORROW AFTN AND INTO TOM EVENING.

BY THUR...MAIN FRONT MOVING IN FROM NW WILL EXTEND FROM WI INTO SFC LOW
IN WRN KS. MORE RWS AND STORMS POSSIBLE THUR AFTN INTO THUR NIGHT SO
WILL INCREASE POPS DUE TO RELATIVELY STRONG SFC BOUNDARY.

GUIDANCE TEMPS AGAIN CLOSE SO WILL FOLLOW CLOSELY.

OZFILX TO FOLLOW SHORTLY.

PRELIMINARY CCF FOR COORDINATION.

SPI BB 070/091 070/090 066 77333
PIA BB 068/090 068/089 065 77333
DEC BB 069/091 069/090 066 77333
CMI BB 069/092 069/089 065 77333
MTO BB 070/091 070/091 067 77333
LWV BB 071/092 071/092 068 77333

AUTEN

In the hours before

Special weather statement, Jun 8, 11:54 AM CDT, 4 hours 25 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091200-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1145 PM CDT TUE JUN 8 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO
THIS EVENING WEST OF A BLOOMINGTON TO DECATUR TO VANDALIA LINE.

AFTERNOON TEMPERATURES SOARING INTO THE LOWER TO MIDDLE 90S COMBINED
WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S WILL CAUSE GOOD
INSTABILITY FROM MID AFTERNOON INTO THIS EVENING. THIS INSTABILITY
COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING FROM NORTHWEST MISSOURI
INTO IOWA WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE WESTERN HALF OF ILLINOIS
THIS AFTERNOON AND EVENING.

HUETTL

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:33 PM CDTSevere Thunderstorm WarningILXPeoria42 min
Jun 8, 4:52 PM CDTSevere Thunderstorm WarningILXChristian38 min
Jun 8, 5:04 PM CDTSevere Thunderstorm WarningILXMacon41 min
Jun 8, 5:42 PM CDTSevere Thunderstorm WarningILXMacon33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.